How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Doctor
Category: Health
Satisfied Customers: 55754
Experience:  Board Certified Physician and US Medical School Graduate
Type Your Health Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

Ok, so, speaking of IBS... the Dicyclomine (sp) has taken care

Resolved Question:

Ok, so, speaking of IBS... the Dicyclomine (sp) has taken care of the majority of the spasms, and hence the pain... but, my stomach (the duadinum?? area both right below the sternum and right below my right rib cage) still hurts, but, only at night and never during the morning. It gets progressively worse during the day... especially when I dont eat.
The doctor has basically said that I have to live with it, but I am worried that it is causing more damage to my intestines/colon... I had someone told me that the spasms/constipation/pain is the precursor and probably a sign that my colon is tearing.
So, is it true that the spasms/pain are causing damage to my intestines? Is there a diet I should follow to get this in check?
Submitted: 4 years ago.
Category: Health
Expert:  Dr. Owen replied 4 years ago.

Dr. Owen :

Hello, and I am pleased to help, use of my answers are for educational purposes only.


Dr. Owen :

Have you been evaluated for H. pylori?


Dr. Owen :

What other medications do you use?


Dr. Owen :

and have you had an Endoscopy recently?


Customer: replied 4 years ago.
I have never been evaluated for H. pylori, I cant afford the test. I only take Welbutrin and zantac and occasionaly tylenol and I am scheduled for an Endoscopy. Also, I had a ct scan with and without contrast and a sonogram of my abdomen area and it found nothing wrong relative to my abdomin area.
Expert:  Dr. Owen replied 4 years ago.
Is there any way you can get this H pylori when you have the endoscopy - because it really is not that expensive of a test?
Customer: replied 4 years ago.
I can talk to the Gastro Dr., yes.... I was told its about 450.00. And the endoscopy is about 650.00.

Expert:  Dr. Owen replied 4 years ago.
You know that sounds a bit HIGH for H pylori - - and you might want to see if this is combined with the endoscopy if this will be less expensive - because during the endoscopy, the doctor will essentially be in that area to test you.
Also, have you had your gallbladder checked?
Customer: replied 4 years ago.
Ok... I will ask...

As far as my gallbladder, I had the CT Scan and the Sonogram test done and I was told there was nothing wrong with my Gallbladder. Coincidentally, they ran a bunch of test at the ER (it hurts that much sometimes, I thought it was my Gallbladder and I was afraid and went to the ER) and I was told there was 'nothing' wrong with me. In addition to all of that, my stool floats 75% of the time too.
Sorry, a lot more info then you asked for.
Expert:  Dr. Owen replied 4 years ago.
That is okay
When they did the gallbladder - did they mention anything about your liver?
Customer: replied 4 years ago.
Yes, my liver panels came back good except for my good cholesterol (ldl?) which was low (like a 25???, I dont do steriods, I am a recovering alchoholic (10 mos) though). Everything else with regards XXXXX XXXXX liver was normal.
Expert:  Dr. Owen replied 4 years ago.
Do you eat a lot of fats and cholesterol containing foods?
Customer: replied 4 years ago.
No. I really dont. I dont eat red meat because it makes me sick and I have diahreah afterwards and I most only eat chicken (baked/grilled) and turkey meat. I eat two times a day, at the most.
Expert:  Dr. Owen replied 4 years ago.
Well spasms do not really cause damage - it is the disease such as IBS that is causing the spasms - it is Not causing you to have any damage.
No, using the dicyclomine should be continued if it is helping
Also adding a Proton Pump Inhibitor such as Nexium, Prilosec or Aciphex might help
Also, if you are not on a diet HIGH in fiber such as adding Metamucil, Konsyl, or Benafiber so you get at least 20 grams of fiber per day - will help
I hope this helps
Please click on EXCELLENT Service
thank you
Dr. Owen and 6 other Health Specialists are ready to help you